Alert archive / Virginia / Wind Chill Advisories in 2007
Wind Chill Advisory 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Feb 7, 2007, 10:07 PM EST for Alleghany County, Bath County, City of Covington, Virginia. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2007, 10:07 PM EST (03:07 UTC)
- Expired
- Feb 8, 2007, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Bath County, VA, City of Covington, VA
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRNK 080307 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1007 PM EST WED FEB 7 2007 ...VERY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... VAZ019-020-WVZ045-081115- /O.NEW.KRNK.WC.Y.0007.070208T0307Z-070208T1500Z/ ALLEGHANY VA-BATH-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...HOT SPRINGS...LEWISBURG 1007 PM EST WED FEB 7 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. TEMPERATURES IN THE SINGLE DIGITS LATE TONIGHT AND EARLY THURSDAY WILL COMBINE WITH WIND SPEEDS OF 10 TO 15 MPH TO PRODUCE WIND CHILL READINGS IN THE -5 TO -10 DEGREE RANGE FOR SEVERAL HOURS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS ARE ALSO SUSPECT TO COLD WEATHER. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. $$
2 follow-up statements
000 WWUS41 KRNK 080835 AAA WSWRNK URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 335 AM EST THU FEB 8 2007 ...VERY COLD WIND CHILLS THIS MORNING... VAZ019-020-WVZ045-081500- /O.CON.KRNK.WC.Y.0007.000000T0000Z-070208T1500Z/ ALLEGHANY VA-BATH-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...HOT SPRINGS...LEWISBURG 335 AM EST THU FEB 8 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. TEMPERATURES IN THE SINGLE DIGITS AND TEENS EARLY THIS MORNING WILL COMBINE WITH GUSTY NORTHWEST WINDS ESPECIALLY ACROSS THE HIGHER ELEVATIONS TO PRODUCE WIND CHILL READINGS IN THE MINUS 5 TO MINUS 15 DEGREE RANGE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS ARE ALSO SUSPECT TO COLD WEATHER. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. $$
000 WWUS41 KRNK 081456 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 956 AM EST THU FEB 8 2007 VAZ019-020-WVZ045-081600- /O.EXP.KRNK.WC.Y.0007.000000T0000Z-070208T1500Z/ ALLEGHANY VA-BATH-GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...HOT SPRINGS...LEWISBURG 956 AM EST THU FEB 8 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... TEMPERATURES WILL RISE INTO THE MID TEENS LOWER 20S BY NOON...WITH AFTERNOON HIGHS IN THE UPPER TEENS TO LOWER 30S. WIND CHILLS WILL BE FROM ZERO TO 15 ABOVE ZERO FOR THE REST OF THE MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 10:01 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 7, 10:01 PM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1001 PM EST WED FEB 7 2007 .UPDATE... CORRECTION TO LAST AFD...WIND CHILL ADVISORY WILL GO THROUGH 10AM THURSDAY. && .PREV DISCUSSION... /ISSUED 958 PM EST WED FEB 7 2007/ UPDATE... LOW TEMPS UNDER CLEARING SKIES IN THE NORTH WILL COMBINE WITH A STIFF BREEZE TO PRODUCE FAIRLY WIDESPREAD WIND CHILLS OF -5 TO -10 BY MORNING ACROSS GREENBRIER...BATH AND ALLEGHANY COUNTIES WHERE SNOW COVER IS DEEPEST. HSP ALREADY AT -10. LUCKILY THINK BREEZES...ESP AT HIGHER ELEVATIONS...WILL KEEP TEMPS FROM DROPPING BELOW ZERO BUT CANT RULE IT OUT. ADVISORY OUT SOON. PREV DISCUSSION... /ISSUED 621 PM EST WED FEB 7 2007/ AVIATION /00Z-00Z/... COLD FRONT DRAPED ACROSS THE CAROLINAS THIS EVENING. THIS FRONT WILL CONTINUE TO MOVE TO THE SOUTH WITH DRY AIR INVADING THE REGION. THEREFORE...NO PRECIPITATION IS EXPECTED DURING THE PERIOD. NAM BUFKIT DISPLAYING ABUNDANT LOW LEVEL MOISTURE UP AGAINST WESTERN SLOPES OVERNIGHT. HOWEVER...OBSERVATIONS SHOWING THIS LOW LEVEL MOISTURE HAS DRIED UP WITH INCOMING DRY AIR. GFS A LITTLE MORE REALISTIC WITH LITTLE LOW LEVEL CLOUDINESS. LATER THIS EVENING...UPSTREAM JET STREAK CLOUDS WILL ENTER THE AREA. THESE CLOUDS ARE VFR WITH A BASE AROUND 100 KFT. WILL KEEP CEILINGS VFR THROUGH THE PERIOD. PRESSURE RISES WITH A 30-40 KT LOW LEVEL JET WILL KEEP BREEZY CONDITIONS ACROSS THE AREA THIS EVENING. PRESSURE RISES DECREASE AFTER 04Z THU...BUT THE LOW LEVEL JET IS EXPECTED TO STRENGTHEN TO 45-55 KTS BETWEEN 09Z-15Z THU. VALLEY WINDS WILL LIKELY DECOUPLE THIS EVENING THEN BECOME BREEZY AGAIN BY MID MORNING. MOUNTAIN SITES WILL LIKELY MAINTAIN BREEZY CONDITIONS THROUGH THE PERIOD. PRESSURE GRADIENT LOOKS TO BE ANCHORED ALONG THE BLUE RIDGE INTO THE WEEKEND. THEREFORE...WIND SHEAR MAY BE AN ISSUE FOR SOMETIME. PREV DISCUSSION... /ISSUED 302 PM EST WED FEB 7 2007/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CALM COUPLE OF DAYS IN STORE FOR THE REGION AS ELONGATED HIGH PRESSURE RIDGES FROM THE NORTHERN PLAINS THRU THE MID ATLANTIC. SCATTERED SNOW SHOWERS OVER THE FAR WEST WILL COME TO AN END THIS EVENING AS MOISTURE CONTINUES TO SHALLOW AND INITIAL PUSH OF COLD ADVECTION RELAXES. SECONDARY PUSH LOOKS TO ARRIVE BY MORNING WITH STRONG SURGE IN H85 WINDS BRINGING BREEZY TO WINDY CONDITIONS OVER THE HIGHER ELEVATIONS. THAT SAID...WILL LIKELY SEE SOME LOCATIONS DECOUPLE OVERNIGHT...MAINLY IN THE PIEDMONT...GIVEN FRESH SNOW COVER ON THE GROUND...AND AS SUCH HAVE UNDERCUT GUIDANCE WHERE DEEPEST SNOW PACK EXISTS. STILL A TRICKY LOW TEMP FORECAST AND WILL HAVE TO BE WATCHED SINCE GRADIENT REALLY DOES NOT WANT TO RELAX OVERNIGHT. IN ADDITION...JET CIRRUS UPSTREAM SHOULD BE SLIDING OVERHEAD INTO THE EARLY OVERNIGHT HOURS WHICH MAY FURTHER LIMIT COOLING POTENTIAL. HIGH PRESSURE TO REMAIN THE DOMINANT WEATHER MAKER FOR THE REMAINDER OF THE SHORT TERM WITH HIGHS REMAINING MOSTLY BELOW NORMAL GIVEN PERSISTENT NORTHWEST FLOW AND H85 TEMPS IN THE -6 TO -15 RANGE. HIGH/LOW TEMPS INTO TOMORROW AND TOMORROW NIGHT AGAIN TRICKY PENDING DEGREE OF REMAINING SNOW COVER...AND HAVE GENERALLY GONE WITH OR SLIGHTLY BELOW GUIDANCE WITH SNOW PACK OVER THE NORTH. LONG TERM /SATURDAY THROUGH WEDNESDAY/... EXTENDED FORECAST CONTINUES TO APPEAR ACTIVE AS OVERALL PATTERN SHIFTS FROM A POLAR VORTEX DOMINATED EASTERN CONUS TO MORE OF A FLAT FLOW DOMINATED BY PACIFIC WAVES/MOISTURE OVER MOST OF THE CONUS. OWING TO AN OVERALL DECREASE IN COVERAGE OF CONVECTION OVER THE WESTERN PACIFIC AND SUBSEQUENT LOSS OF DOWNSTREAM RIDGING INTO THE GULF OF ALASKA...THIS APPEARS A PLAUSIBLE SOLUTION. WHAT THIS DOES IS OPEN UP THE DOOR FOR SUBTROPICAL MOISTURE TO GET INVOLVED OVER THE SOUTHERN HALF OF THE CONUS AS NORTHERN STREAM DRY/COLD LOSES ITS GRIP. BEFORE THAT HAPPENS COMPLETELY...APPEARS WEST/NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH SUNDAY...WHEN WILL HAVE TO WATCH POTENTIAL FOR ADDITIONAL WEAK SHORTWAVES THAT COULD SPREAD SOME SNOW SHOWERS OVER WESTERN AREAS. THEREAFTER...GLOBAL ENSEMBLES/GFS/ECMWF/CANADIAN REMAIN IN STARK AGREEMENT ON POTENTIAL WET SYSTEM TOWARD THE BEGINNING OF NEXT WEEK...WHICH COMES AT A TIME WHEN THE AO/OVERALL PATTERN IS PROGGED TO DO A QUICK FLIP...A CLIMATOLOGICALLY FAVORED PERIOD FOR WINTRY PRECIPITATION ACROSS THIS AREA. OF COURSE STILL MANY DETAILS TO BE WORKED OUT...NAMELY WITH AMOUNT/SOURCE OF COLD AIR AVAILABLE...HOWEVER CONFIDENCE INCREASING FOR WINTRY PRECIPITATION EVENT TOWARD THE END OF THE EXTENDED FCST PERIOD. IN LINE WITH THIS IDEA...WILL RUN WITH HPC LIKELY POPS BUT MENTION RA/SN MIX AS PLENTY OF TIME TO ATTEMPT TO NAIL DOWN SPECIFIC PTYPES. TEMPS THRU THE PERIOD LIKELY TO REMAIN BELOW NORMAL. AVIATION /18Z-18Z/... CEILINGS ARE LIFTING IN THE MOUNTAINS...BUT WILL STILL BE MVFR AT LWB AND BLF OVERNIGHT. AIR MASS CONTINUES TO DRY OUT WITH ONLY MID AND HIGH CLOUDS OVERNIGHT. CONDITIONS WILL BE VFR AT ALL SITES ON THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND CHILL ADVISORY UNTIL 10 AM EST THURSDAY FOR VAZ019-020. NC...NONE. WV...WIND CHILL ADVISORY UNTIL 10 AM EST THURSDAY FOR WVZ045. && UPDATE...
Hazardous weather outlook, Feb 7, 3:04 PM EST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 304 PM EST WED FEB 7 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-081200- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- 304 PM EST WED FEB 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM MAY IMPACT THE AREA MONDAY NIGHT INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DL
Nearby
Wind Chill Advisories in Virginia, 2007Wind Chill Advisories in West Virginia, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.